Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Took postinor 2 after sex. Got period and missed for next month. What is causing this?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5620 Questions
I had sex with my boy friend 2 months ago and i took postinor 2 , had my period the flowing week and a month from that week i had my mens again , but i havent got my period this month and i am almost 3 weeks late... what could be the problem ?
Posted Sat, 2 Mar 2013 in Women's Health
Answered by Dr. Aarti Abraham 16 hours later
Thanks for your health query.
If you have had unprotected sex again after your last period, you obviously could be pregnant again.
Stress, anxiety or any kind of emotional upheaval could cause a delayed period.
If you are overweight / extremely underweight, or have gained or lost weight rapidly, period could be delayed.
Again, thyroid and adrenal hormonal imbalances might be responsible.
A condition called poycystic ovaries is characterised in women by delayed and irregular cycles.
Any concurrent medication / hormonal preparation you might have taken, could affect your cycles.
Thickening of the lining of the uterus or ovarian/ uterine tumours might cause such a delay.
Sometimes, it is normal for women to experience some delay / irregularity in the normal cyclicity of the menses. It is called a metropathic cycle and is nothing to worry about, merely an aberration.

However, because of the long list of possibilities, please consult a Gynecologist to have a thorough check up, evaluation, and appropriate testing / pelvic ultrasound to arrive at the correct diagnosis.

If pregnancy is a possibility, alternatively you can perform a home pregnancy test before scheduling your appointment.

Take care, and please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor